Oklahoma, 2003Damaging Wind and Lightning Strike in Oklahoma, August 26, 2003
August 26, 2003 · NWS OUN · 2 events in 2 counties and zones
1 lightning, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $23,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 26, 9:21 AM CST, 4 hours 19 minutes earlier.
Area forecast discussion, Aug 26, 9:21 AM CST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
1021 AM CDT TUE AUG 26 2003
LITTLE CHANGE WAS MADE TO THE GOING FORECAST EXCEPT TO INCREASE WIND
SPEEDS INTO THE MIDDLE TEENS THIS AFTERNOON. ISOLATED SHOWERS/STORMS
ARE ONCE AGAIN EXPECTED MOST ANYWHERE LATER THIS AFTERNOON IN THE
SIMILAR ENVIRONMENT TO THAT OF THE LAST SEVERAL DAYS.
.OUN...
OK...NONE.
TX...NONE.
Hazardous weather outlook, Aug 26, 11:00 AM CST, 2 hours 40 minutes before
OKZ004>048-050>052-TXZ083>090-271200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT TUE AUG 26 2003
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EARLY
THIS EVENING ACROSS OKLAHOMA AND WESTERN NORTH TEXAS. ONE OR TWO OF
THESE COULD BE SEVERE WITH DOWNBURST WINDS THE PRIMARY CONCERN.
DISCUSSION...
WEAK DISTURBANCES MOVING WEST ACROSS THE AREA IN THE UPPER LEVELS OF
THE ATMOSPHERE AND MODERATE AMOUNTS OF INSTABILITY WILL ALLOW
ISOLATED THUNDERSTORMS TO DEVELOP LATER THIS AFTERNOON. A FEW STORMS
COULD PRODUCE DAMAGING DOWNBURST WINDS. THE STORMS ARE EXPECTED TO
WEAKEN AFTER SUNSET.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY AUG 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...5 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL POSSIBLE ACROSS
WEDNESDAY AND THURSDAY. THUNDERSTORM CHANCES WILL INCREASE FROM LATE
THURSDAY THROUGH SATURDAY AS A COLD FRONT MOVES INTO THE AREA.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 700
AM WEDNESDAY.In the hours before
Special weather statement, Aug 26, 1:22 PM CST, 18 minutes before
OKZ042-043-261930-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
222 PM CDT TUE AUG 26 2003
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR COAL AND PONTOTOC COUNTIES.
A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST OF STONEWALL AT
222 PM CDT...MOVING NORTHEAST AT 10 MPH.
WINDS AROUND 50 MPH ARE POSSIBLE.
WR
Special weather statement, Aug 26, 1:24 PM CST, 16 minutes before
OKZ050-051-261945-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
224 PM CDT TUE AUG 26 2003
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOVE AND MARSHALL COUNTIES.
A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF MARIETTA AT 224 PM
CDT...MOVING NORTHEAST AT 10 MPH.
WINDS AROUND 50 MPH ARE POSSIBLE.
WR
Lightning, Love
- When
- August 26, 1:40 PM CST
- Where
- Love County, 5 mi S of Marietta
- Property damage
- $20,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.950, -97.244 (the zone’s center; the record gives no point)
Lightning caused an oil storage tank near an oil well to catch fire.
Thunderstorm Wind, Bryan
- When
- August 26, 2:30 PM CST
- Where
- Bryan County, Durant
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- NEWSPAPER
- Coordinates
- 34.000, -96.383
Several tree limbs and a high tension power pole were downed.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in California, August 26, 20033 deaths · $50,000 · 1 event
- Hail and Damaging Winds in Texas, August 26, 20031 death · 4 injured · $632,000 · 61 kt wind · 13 events
- Hail and Damaging Winds in Maryland, August 26, 2003$771,000 · 1 in hail · 22 events
- Hail and Damaging Winds in Ohio, August 26, 2003$601,000 · 61 kt wind · 26 events
- Flash Flood in California, August 26, 2003$500,000 · 1 event
- Damaging Winds and Lightning Strike in Michigan, August 26, 2003$231,000 · 60 kt wind · 9 events
- Damaging Winds in Ohio, August 26, 2003$83,000 · 60 kt wind · 10 events
- Tornado and Hail in Indiana, August 26, 2003$10,000 · F1 · 29 events
- Flash Flood in Pennsylvania, August 26, 2003$110,000 · 1 event
- Hail and Damaging Winds in Virginia, August 26, 2003$65,000 · 56 kt wind · 10 events
- Flash Flood in California, August 26, 2003$100,000 · 1 event
- Damaging Wind in Missouri, August 26, 2003$75,000 · 61 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334065, 5334064.